Results 1 to 4 of 4
Like Tree4Likes
  • 2 Post By Richie1027
  • 1 Post By Catrina
  • 1 Post By Richie1027
Vicodin cessation
  1. #1
    Richie1027 is offline New Member
    Join Date
    Mar 2013
    Posts
    4

    Default Vicodin cessation

    Hey everyone.
    64 y/o disabled vet. Been on 10/325 Vicodin for 3 years, approx 5-6 daily. 2 months ago I dropped to 4 daily (no prob),and 2 weeks ago went to 3 daily. (No physical issues, just anxious over stopping ).
    Yesterday I took 2 1/2 and so far today I’ve taken just one. Thinking about just stoping but I gotta tell you that some of these posts are so dramatic in terms of “absolutely horrible” and other descriptive terms that alarm me. For the past three weeks I’ve played competitive tennis (even with a bad leg) and I’ll continue this.

    So anyways, I’m debating whether to just stop and deal with it, or perhaps go a few days on 1.5 pils and taper down. I’d like to minimize severity as I still have to function at a part time job.

    Thoughts? Many thanks for this forum and all of you
    Catrina and DravenDomnq like this.

  2. #2
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,124

    Default

    Quote Originally Posted by Richie1027 View Post
    Hey everyone.
    64 y/o disabled vet. Been on 10/325 Vicodin for 3 years, approx 5-6 daily. 2 months ago I dropped to 4 daily (no prob),and 2 weeks ago went to 3 daily. (No physical issues, just anxious over stopping ).
    Yesterday I took 2 1/2 and so far today I’ve taken just one. Thinking about just stoping but I gotta tell you that some of these posts are so dramatic in terms of “absolutely horrible” and other descriptive terms that alarm me. For the past three weeks I’ve played competitive tennis (even with a bad leg) and I’ll continue this.

    So anyways, I’m debating whether to just stop and deal with it, or perhaps go a few days on 1.5 pils and taper down. I’d like to minimize severity as I still have to function at a part time job.

    Thoughts? Many thanks for this forum and all of you
    Welcome!

    You have done wonderfully tapering down as well as you have. It sounds to me as though you likely may have become dependent upon the Vicodin but it doesn't sound to me that you are exhibiting addictive behavior. Please DO NOT pay attention to the horror stories you may have read. The members here have stories that vary from one individual to another. I am a recovering addict and the vast majority of the members here are too. However, I have been here long enough to have seen some folks pass through who were dependent and not addicted. The withdrawal symptoms are usually similar during detox but someone who is dependent as opposed to addicted usually don't have as much trouble with the aftermath of detox with cravings and anxiety. It's often said that detox is the easy part and recovery is the hard part. Without question, this is soooo true. If I'm correct about you being dependent and not an addict, you shouldn't have to suffer this part of it. Once you stop, you may experience some aches and some trouble sleeping but hang in there because it will pass. Even those symptoms aren't as bad as the anxiety/cravings. Trust me on that!! When you read the stories of those having trouble, it's most often these post detox symptoms that we're whining about the most.
    Because you have been able to taper this far and manage with only one today, I want to say that you probably are going to do just fine.

    Having said that, if I were you, you did well today with that one and you are able to have a good night tonight, I'd probably continue to take just one a day for two or three days and if you continue to do OK, then stop and I bet you'll be just fine. Please continue to post to let us know how you're doing and ask any questions you might have.

    My gratitude for your service, Sir and my best wishes.

    Peace,

    Cat
    Lvg nghtmare likes this.

  3. #3
    Richie1027 is offline New Member
    Join Date
    Mar 2013
    Posts
    4

    Default

    Hello Cat.
    Thank you for your kind words and support. Helped me sleep well last night and I woke actually feeling more motivated
    Than I have in a while. I’ve not taken anything yet and am going to get moving with some activities.

    I do like the idea of continuing 1 for a few days and let my body adjust before the leap. Many thanks and I’ll let this forum (and you) know how this plays out.
    DravenDomnq likes this.

  4. #4
    Richie1027 is offline New Member
    Join Date
    Mar 2013
    Posts
    4

    Default

    Curious if anyone with background would know this-

    I understand long term opiate use “shuts down” normal production of dopamine, endorphins and other transmitters.
    As I taper down, and engage in exercise and eating better, will the body begin production of these chemicals or will I need to be entirely free of opiates for these transmitters to start production again?

    Thank

Similar Threads

  1. Tramadol Cessation Plan/Advice?
    By lvacqua in forum Prescription Drug Addiction
    Replies: 8
    Last Post: 10-17-2014, 11:27 PM
  2. Vicodin is it ever over?
    By Jenja in forum Featured Conditions
    Replies: 20
    Last Post: 12-04-2013, 01:02 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22